Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Aug 24, 2021, 11:39 AM EDT for Charlton County, Georgia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2021, 11:39 AM EDT (15:39 UTC)
- Expired
- Aug 24, 2021, 12:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Jacksonville, FL
- Hail
- 0.00 in
- Wind
- 40
County Charlton County, GA
The radar
The Jacksonville radar (KJAX), 52 km from the middle of the area, began a volume at 15:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 3.7 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1528 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
681
WWUS82 KJAX 241539
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
1139 AM EDT Tue Aug 24 2021
FLZ024-GAZ165-264-364-241630-
Inland Nassau FL-Northeastern Charlton GA-Inland Camden GA-
Western Charlton GA-
1139 AM EDT Tue Aug 24 2021
...A strong thunderstorm will impact portions of northwestern Nassau,
northwestern Camden and northeastern Charlton Counties through 1230
PM EDT...
At 1139 AM EDT, Doppler radar was tracking a strong thunderstorm near
Folkston, moving northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Folkston, Homeland, Winokur and Tarboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3093 8177 3053 8209 3053 8224 3057 8221
3108 8206 3105 8194 3109 8192 3110 8184
3115 8180
TIME...MOT...LOC 1539Z 236DEG 11KT 3078 8203
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
NELSONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 24, 11:04 AM EDT, 35 minutes earlier.
Area forecast discussion, Aug 24, 11:04 AM EDT, 35 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 1104 AM EDT Tue Aug 24 2021 ...STRONG THUNDERSTORMS AND LOCALLY HEAVY RAINFALL EXPECTED THIS AFTERNOON AND EVENING... .UPDATE... Late morning surface analysis depicts a rather stagnant weather pattern locally, as Atlantic high pressure (1022 millibars) remains centered near Bermuda and was extending its axis southwestward across the FL peninsula. Meanwhile, a narrow deep- layered trough continues to extend from Henri's remnants from the Canadian Maritime region south-southwestward to the Georgia coastal waters and along the Interstate 10 corridor in northeast FL and the Suwannee Valley. Otherwise, ridges aloft remain centered over eastern Texas and the lower Mississippi Valley and also near Bermuda, while a Tropical Upper Tropospheric Trough (TUTT) was spinning westward beneath this ridge towards the Bahamas. Latest RAP/LAPS analyses indicate that deep tropical moisture remains in place locally, with PWAT values around or above 2 inches region-wide, with rather significant surface-based CAPE values above 3,000 j/kg already in place all along the I-10, while lower values were in place for locations north of Waycross and also across north central FL, where cloud cover was thicker this morning. Scattered convection was already developing late this morning along the trough axis from coastal southeast GA southwestward to the Suwannee Valley, with activity generally moving slowly eastward. Temperatures at 15Z were rising through the mid 80s, except around 80 for locations north of Waycross, where stratus has been slower to thin out. Dewpoints remain in the muggy mid to upper 70s at most locations. The base of the narrow trough aloft will slowly pivot southward across our region this afternoon and evening, resulting in numerous showers and thunderstorms developing almost area-wide through the early evening hours. Latest short-term, high resolution guidance indicates that convection currently developing over southeast GA will increase in coverage as it expands southward, with the Gulf coast sea breeze then pushing activity towards the I-95 corridor in northeast FL later this afternoon through early this evening. Northward moving convective outflows may also generate convection later this afternoon for locations near the Altamaha, Ocmulgee and Alapaha Rivers that are currently more stable due to early morning fog and stratus. Cell mergers and mesoscale boundary collisions may result in pulsing convection through early this evening, with stronger storms capable of producing downburst wind gusts up to 50 mph and frequent lightning strikes. However, localized flooding is likely the primary hazard due to slow moving convection, with urban and typically flood prone low lying areas being the most threatened by tropical and possibly training downpours. Widespread convection and cloud cover should keep highs mostly in the 85-90 degree range, with a few lower 90s possible along the I-75 and I-10 corridors, where sunshine has been more plentiful thus far. Convection may linger through the early to mid evening hours tonight as base of the narrow trough pivots eastward over our adjacent Atlantic waters. Additional shallow convection could also develop along the I-10 corridor during the predawn hours as deep tropical moisture remains in place ahead of the approaching TUTT feature from the southeast. Lows will mostly fall to the low and mid 70s. && .MARINE... A weak trough situated along the southeastern seaboard will develop numerous showers and thunderstorms late this morning over the Georgia coastal waters. Additional thunderstorms developing along the Interstate 95 corridor this afternoon will push over the coastal waters early this evening. Meanwhile, the axis of Atlantic high pressure will slowly lift northward on Wednesday in advance of a weak tropical wave that will cross our local waters on Wednesday night and early Thursday. Seas of 2-4 feet are forecast both near shore and offshore through Wednesday. Prevailing southerly winds on Wednesday will then shift to easterly in the wake of this wave by Wednesday night, followed by breezy onshore winds prevailing late this week, accompanied by numerous showers and thunderstorms. Seas will build to Caution levels of 4 to 6 feet near shore and possibly Small Craft Advisory levels of 5 to 7 feet offshore by Friday and Saturday. Rip Currents: A persistent east-southeasterly ocean swell will keep a low-end moderate risk at the northeast FL beaches through Wednesday, with low wave heights keeping the threat low at the southeast GA beaches. Breezy onshore winds and building seas will increase the threat late this week at all area beaches. && .FIRE WEATHER... Light southerly surface and transport winds are expected at most locations this afternoon, resulting in marginally low daytime dispersion values throughout our region. Similar conditions will prevail at inland locations on Wednesday, with slightly stronger onshore winds associated with the sea breeze keeping dispersion values slightly higher for locations along and east of the Interstate 95 corridor. && .HYDROLOGY... Minor flooding will continue along upper portions of the Suwannee, along lower portions of the Santa Fe and also for the lower Suwannee River south of the confluence with the Santa Fe through at least late this week, as most river gauges are slowly falling or nearly steady. && .PREV DISCUSSION [815 AM EDT]... .NEAR TERM [Through Tonight]... Patchy to areas of fog north of Waycross, GA should dissipate after sunrise. Visibilities could briefly drop to 1/4 mile this morning. The Bermuda high builds westward extending its ridge axis southwestward across the Florida peninsula causing flow to shift to southerly today. This southerly flow will keep deep moisture (PWATs over 2 inches) in place over the area and allow the Gulf and Atlantic sea breezes to move inland. Scattered coverage this morning increases to numerous/widespread during the afternoon and evening hours with the highest precipitation chances in between the I-95 and I-75 corridors, especially along the FL/GA state border, where the sea breezes are expected to converge. Isolated strong storms will continue to be possible with heavy rainfall, gusty winds, and frequent lightning as the main hazards. Lingering shortwave energy aloft could prolong convection overnight. Temperatures will be around normal with highs in the upper 80s to low 90s and lows in the low to mid 70s. .SHORT TERM [Wednesday Through Thursday]... Low to mid level ridging will build in between Bermuda and the coastal Carolinas and steer an easterly wave over the Florida peninsula during the period. Wind flow will turn southeasterly as surface high pressure builds NE of the area just off of the outer Banks of NC. The easterly wave will initially bring in drier air aloft onshore from the Atlantic over NE FL and over the coast and shunt higher moisture levels inland which will focus scattered to numerous showers and storms predominantly west of Highway 301 as the east coast seabreeze pushes well inland and collides with the Gulf coast seabreeze near the I-75 corridor. Surface winds will become easterly on Thursday as the easterly wave moves from NE FL into inland SE GA by Thursday morning with increasing moisture on the back side of the wave which will focus scattered to numerous showers and storms more over NE FL areas between the I-95 and I-75 corridors. Highs on Wednesday and Thursday will be slightly below normal in the upper 80s with near normal overnight lows in the low 70s inland and the mid to upper 70s at the coast. .LONG TERM [Friday Through Tuesday]... Low to mid level ridging will remain over the region and continue easterly flow through the weekend into early next week. Friday and Saturday will feature a typical summertime pattern of scattered to numerous showers and thunderstorms developing along the Atlantic seabreeze as is pushes inland and collides with the Gulf coast seabreeze over the peninsula between I-95 and I-75 each day. Surface high pressure will settle over the area from the Atlantic waters late in the weekend and bring drier air and subsidence that should limit coverage of showers with only isolated to scattered storms Sunday and Monday as easterly onshore flow continues through early next week. Temperatures will be near normal levels during the period. .AVIATION... [Through 12Z Wednesday] VFR conditions will prevail at the regional terminals through at least 16Z. Showers and thunderstorms will then develop near the SSI and Duval County terminals towards 17Z, followed by activity spreading towards the SGJ terminal after 20Z. We included TEMPO groups at these terminals for briefly gusty winds and IFR visibilities during heavier downpours this afternoon. Confidence in impacts at GNV is lower, so we left vicinity coverage in the TAF for this afternoon. Activity could linger into the late afternoon or early evening hours, especially at SGJ. Southerly surface winds will increase to 5-10 knots by 14Z, followed by the Atlantic sea breeze developing and moving across the coastal terminals towards 17Z, resulting in winds shifting to southeasterly and increasing to around 10 knots at SGJ, while south-southeasterly winds around 10 knots prevail this afternoon at SSI outside of thunderstorm activity. Southerly surface winds will decrease to around 5 knots or less at the inland terminals after 01Z, with sustained speeds remaining at 5-10 knots overnight at the coastal terminals. && .PRELIMINARY POINT TEMPS/POPS... AMG 90 71 88 71 88 / 60 40 50 20 30 SSI 88 76 87 79 88 / 70 60 70 10 40 JAX 91 72 89 74 88 / 80 40 40 10 60 SGJ 90 75 88 79 86 / 50 40 20 10 70 GNV 90 72 89 73 87 / 60 40 30 10 70 OCF 87 72 90 72 88 / 60 50 30 10 70 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Aug 24, 6:33 AM EDT, 5 hours 6 minutes before
Special Weather Statement National Weather Service Jacksonville FL 633 AM EDT Tue Aug 24 2021 GAZ132>136-149-241300- Coffee-Jeff Davis-Bacon-Appling-Wayne-Atkinson- Including the cities of Douglas, Hazlehurst, Alma, New Lacy, Baxley, Pine Grove, Plant Hatch, Doctortown, Gardi, Jesup, Axson, Pearson, and Willacoochee 633 AM EDT Tue Aug 24 2021 ...AREAS OF LOCALLY DENSE FOG OVER PORTIONS OF INLAND SOUTHEAST GEORGIA EARLY THIS MORNING... Areas of locally dense fog have developed over portions of inland southeast Georgia, particularly for areas near the Altamaha, Ocmulgee and Alapaha Rivers. Visibilities may be reduced to as little as one half mile in spots early this morning. The nature of the fog is such that visibilities will vary greatly over short distances. Motorists should be alert for rapidly changing conditions through sunrise.
Local storm report, Aug 24, 9:36 AM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
936 AM EDT TUE AUG 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG 5 SSE HILLIARD 30.63N 81.89W
08/23/2021 NASSAU FL 911 CALL CENTER
DELAYED REPORT OF TREE DOWN AT OLD DIXIE HWY
AND BETHEL CHURCH RD. RADAR ESTIMATED TIME.
&&
DDLocal storm report, Aug 24, 9:39 AM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
939 AM EDT TUE AUG 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM TSTM WND DMG 7 NW YULEE 30.69N 81.68W
08/23/2021 NASSAU FL 911 CALL CENTER
DELAYED REPORT OF TREE DOWN ALONG I-95
SOUTHBOUND AT MILE MARKER 377.
&&
DDLocal storm report, Aug 24, 9:51 AM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
951 AM EDT TUE AUG 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG 2 ESE RATLIFF 30.49N 81.79W
08/23/2021 DUVAL FL 911 CALL CENTER
DELAYED REPORT OF POWER LINE DOWN AT 13941
NEW KINGS RD.
&&
DDSpecial weather statement, Aug 24, 11:08 AM EDT, 31 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1108 AM EDT Tue Aug 24 2021
GAZ153-154-165-166-241600-
Inland Glynn GA-Inland Camden GA-Coastal Glynn GA-Coastal Camden GA-
1108 AM EDT Tue Aug 24 2021
...A strong thunderstorm will impact portions of northeastern Camden
and Glynn Counties through NOON EDT...
At 1108 AM EDT, Doppler radar was tracking a strong thunderstorm near
Waverly, or 8 miles northeast of Woodbine, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Brunswick, St. Simons Island, Woodbine, Dock Junction, Country Club
Estates, Waverly, Thalmann, Sea Island, Jekyll Island and Boys
Estate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3119 8125 3110 8137 3092 8140 3095 8177
3115 8180 3116 8177 3125 8176 3137 8170
3135 8150 3133 8145 3133 8144 3131 8144
3128 8139 3129 8139 3128 8138 3131 8134
3128 8132 3127 8122
TIME...MOT...LOC 1508Z 252DEG 7KT 3105 8162
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NELSONSpecial weather statement, Aug 24, 11:39 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1139 AM EDT Tue Aug 24 2021
FLZ024-GAZ165-264-364-241630-
Inland Nassau FL-Northeastern Charlton GA-Inland Camden GA-
Western Charlton GA-
1139 AM EDT Tue Aug 24 2021
...A strong thunderstorm will impact portions of northwestern Nassau,
northwestern Camden and northeastern Charlton Counties through 1230
PM EDT...
At 1139 AM EDT, Doppler radar was tracking a strong thunderstorm near
Folkston, moving northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Folkston, Homeland, Winokur and Tarboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3093 8177 3053 8209 3053 8224 3057 8221
3108 8206 3105 8194 3109 8192 3110 8184
3115 8180
TIME...MOT...LOC 1539Z 236DEG 11KT 3078 8203
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NELSONThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 2:03 PM EDT | Special Weather Statement | JAX | Alachua | 42 min |
| Aug 24, 2:09 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Bradford | 36 min |
| Aug 24, 2:27 PM EDT | Special Weather Statement | JAX | Duval | 33 min |
| Aug 24, 3:02 PM EDT | Special Weather Statement | JAX | Duval | 43 min |
| Aug 24, 3:10 PM EDT | Special Weather Statement | JAX | Citrus | 35 min |
| Aug 24, 3:14 PM EDT | Special Weather Statement | JAX | Clay | 46 min |
| Aug 24, 3:25 PM EDT | Special Weather Statement | JAX | Clay | 35 min |
| Aug 24, 3:28 PM EDT | Severe Thunderstorm Warning | JAX | Clay | 32 min |
| Aug 24, 3:36 PM EDT | Special Weather Statement | JAX | Duval | 24 min |
| Aug 24, 3:43 PM EDT | Special Weather Statement | JAX | Putnam | 47 min |
| Aug 24, 3:49 PM EDT | Special Weather Statement | JAX | Columbia | 41 min |
| Aug 24, 3:53 PM EDT | Special Weather Statement | JAX | Suwannee | 37 min |
| Aug 24, 4:06 PM EDT | Special Weather Statement | JAX | Duval | 24 min |
| Aug 24, 4:10 PM EDT | Special Weather Statement | JAX | Marion | 35 min |
| Aug 24, 4:15 PM EDT | Special Weather Statement | JAX | Saint Johns | 45 min |
| Aug 24, 4:38 PM EDT | Special Weather Statement | JAX | Marion, Putnam | 52 min |
| Aug 24, 4:43 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Marion | 32 min |
| Aug 24, 4:48 PM EDT | Special Weather Statement | JAX | Saint Johns | 57 min |
| Aug 24, 5:00 PM EDT | Special Marine Warning | JAX | 60 min | |
| Aug 24, 5:26 PM EDT | Special Weather Statement | JAX | Marion | 34 min |
| Aug 24, 5:47 PM EDT | Special Weather Statement | JAX | Flagler | 43 min |
| Aug 24, 5:54 PM EDT | Special Marine Warning | JAX | 49 min | |
| Aug 24, 11:08 AM EDT | Special Weather Statement | JAX | Glynn | 52 min |
| Aug 24, 12:03 PM EDT | Special Weather Statement | JAX | Glynn | 42 min |
| Aug 24, 12:09 PM EDT | Special Weather Statement | JAX | Charlton | 51 min |
| Aug 24, 12:45 PM EDT | Special Weather Statement | JAX | Camden | 30 min |
| Aug 24, 12:59 PM EDT | Special Weather Statement | JAX | Glynn | 61 min |
| Aug 24, 1:20 PM EDT | Special Weather Statement | JAX | Brantley, Camden | 55 min |
| Aug 24, 1:34 PM EDT | Special Weather Statement | JAX | Clinch, Echols, Ware | 56 min |
| Aug 24, 1:49 PM EDT | Areal Flood Warning | JAX | Brantley, Camden, Glynn | 3 hr |
| Aug 24, 2:21 PM EDT | Special Weather Statement | JAX | Echols | 24 min |
| Aug 24, 2:32 PM EDT | Special Weather Statement | JAX | Echols | 28 min |
| Aug 24, 2:58 PM EDT | Special Weather Statement | JAX | Bacon | 47 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.